16 . December , 2018 - Sunday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets

Big Image
Generic Name: Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets (klor-fen-EER-a-meen/dex-troe-meth-OR-fan/sue-doe-eh-FED-rin)
Brand Name: Examples include PediaCare Multi-Symptom and Triaminic Cold/Cough

Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets is used for:

Relieving symptoms of sinus congestion, runny nose, sneezing, and cough due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets is a decongestant, antihistamine, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing while the cough suppressant works in the brain to help decrease the cough reflex to reduce a dry cough.

Do NOT use Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets if:

  • you are allergic to any ingredient in Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets:

Some medical conditions may interact with Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, adrenal gland tumor); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your bladder, stomach, or intestines; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; or an overactive thyroid
  • if you have a history of asthma, chronic cough, lung problems (eg, chronic bronchitis, emphysema), or chronic obstructive pulmonary disease (COPD), or if your cough occurs with large amounts of mucus

Some MEDICINES MAY INTERACT with Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets may be increased
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets
  • Guanadrel, guanethidine, methyldopa, mecamylamine, or reserpine because effectiveness may be decreased by Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets

This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets:

Use Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets may be taken with or without food.
  • Chew thoroughly before swallowing.
  • If you miss a dose of Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets.

Important safety information:

  • Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets. Using Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets without checking with your doctor.
  • Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets contains pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets.
  • Use Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets, discuss with your doctor the benefits and risks of using Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets during pregnancy. It is unknown if Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets is excreted in breast milk. Do not breast-feed while taking Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets.

Possible side effects of Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets:

Store Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets out of the reach of children and away from pets.

General information:

  • If you have any questions about Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets, please talk with your doctor, pharmacist, or other health care provider.
  • Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Chlorpheniramine/Dextromethorphan/Pseudoephedrine Chewable Tablets. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Azathioprine Azathioprine
Pronouncation: (AZE-uh-THIGH-oh-preen) Class: Immunosuppressive Trade Names: Azasan - Tablets 75 mg - Tablets 100 mg Trade Names: Azathioprine - Injection 100 mg (as sodium)/vial Trade Names: Imuran - Tablets 50 mg Apo-Azathioprine (Canada) Gen-Azathioprine (Canada) ratio-Azathioprine (Canada) Mech more...

Cardizem SR Cardizem SR
Generic name: Diltiazem hydrochloride Brand names: Tiazac, Dilacor XR, Cardizem SR, Cardizem LA, Cardizem CD, Cardizem Why is Cardizem SR prescribed? Cardizem and Cardizem CD (a controlled release form of diltiazem) are used in the treatment of angina pectoris (chest pain usually caused by lack more...

Depo-Provera Depo-Provera
Generic Name: medroxyprogesterone acetate Dosage Form: Injectable suspension, usp Depo-Provera Description Depo-Provera Sterile Aqueous Suspension contains medroxyprogesterone acetate, which is a derivative of progesterone and is active by the parenteral and oral routes of administration. It is a more...

Echothiophate Eye Drops Echothiophate Eye Drops
Generic Name: Echothiophate Eye Drops (ek-oh-THYE-oh-fate) Brand Name: Phospholine IodideEchothiophate Eye Drops is used for:Treating certain types of glaucoma. It is also used for diagnosing and treating certain types of crossed eyes. It may also be used for certain conditions as determined by more...

Epogen Epogen
Some commonly used brand names are: In the U.S.— Epogen Procrit In Canada— Eprex Other commonly used names are human erythropoietin, recombinant ; EPO ; and r-HuEPO . Category Antianemic Description Epoetin (eh-POH-ee-tin) is a man-made version of human erythropoietin (EP more...

K-Dur K-Dur
Some commonly used brand names are: In the U.S.— Cena-K 5 Effer-K 4 Gen-K 5 Glu-K 6 K-8 5 K+ 10 5 Kaochlor 10% 5 Kaochlor S-F 10% 5 Kaon 6 Kaon-Cl 5 Kaon-Cl-10 5 Kaon-Cl 20% Liquid 5 Kato 5 Kay Ciel 5 Kaylixir 6 K+ Care 5 K+ Care ET 2 K-Dur 5 K-Electrolyte 2 K-G Elixir 6 K-Ide 3 K-Lease 5 more...

Mapap Cold Formula Mapap Cold Formula
Some commonly used brand names are: In the U.S.— Alka-Seltzer Plus Cold and Cough 21 Alka-Seltzer Plus Cold and Cough Medicine Liqui-Gels 34 Alka-Seltzer Plus Night-Time Cold Liqui-Gels 35 Ami-Tex LA 69 Anatuss LA 70 Benylin Expectorant 54 Bromfed-DM 17 Broncholate 68 Carbinoxamine Compou more...

metformin metformin
Generic Name: metformin (met FOR min) Brand Names: Fortamet, Glucophage, Glucophage XR, Riomet What is metformin? Metformin is an oral diabetes medicine that helps control blood sugar levels. Metformin is for people with type 2 (non-insulin-dependent) diabetes. Metformin is sometimes us more...